2015, 8(6): 1129-1137. doi: 10.3934/dcdss.2015.8.1129

Generating pre-fractals to approach real IFS-attractors with a fixed Hausdorff dimension

1. 

University Centre of Defence at the Spanish Air Force Academy, MDE-UPCT, Coronel López Peña Street, w/n, 30720 Santiago de la Ribera, Murcia

2. 

Department of Mathematics at University of Castilla-La Mancha, Campus Universitario de Cuenca, 16071 Cuenca, Spain

Received  May 2015 Revised  September 2015 Published  December 2015

In this paper, we explain how to generate adequate pre-fractals in order to properly approximate attractors of iterated function systems on the real line within a priori known Hausdorff dimension. To deal with, we have applied the classical Moran's Theorem, so we have been focused on non-overlapping strict self-similar sets. This involves a quite significant hypothesis: the so-called open set condition. The main theoretical result contributed in this paper becomes quite interesting from a computational point of view, since in such a context, there is always a maximum level (of the natural fractal structure we apply in this work) that may be achieved.
Citation: Manuel Fernández-Martínez, Miguel Ángel López Guerrero. Generating pre-fractals to approach real IFS-attractors with a fixed Hausdorff dimension. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1129-1137. doi: 10.3934/dcdss.2015.8.1129
References:
[1]

F. G. Arenas and M. A. Sánchez-Granero, A characterization of non-archimedeanly quasimetrizable spaces,, Rend. Istit. Mat. Univ. Trieste Suppl., 30 (1999), 21.

[2]

F. G. Arenas and M. A. Sánchez-Granero, A new approach to metrization,, Topology Appl., 123 (2002), 15. doi: 10.1016/S0166-8641(01)00165-1.

[3]

F. G. Arenas and M. A. Sánchez-Granero, A new metrization theorem,, Boll. Unione Mat. Ital. (8), 5 (2002), 109.

[4]

F. G. Arenas and M. A. Sańchez-Granero, A characterization of self-similar symbolic spaces,, Mediterr. J. Math., 9 (2012), 709. doi: 10.1007/s00009-011-0146-4.

[5]

C. Bandt and T. Retta, Topological spaces admitting a unique fractal structure,, Fund. Math., 141 (1992), 257.

[6]

A. S. Besicovitch, Sets of fractional dimensions IV: On rational approximation to real numbers,, J. Lond. Math. Soc., 9 (1934), 126. doi: 10.1112/jlms/s1-9.2.126.

[7]

A. S. Besicovitch and H. D. Ursell, Sets of fractional dimensions V: On dimensional numbers of some continuous curves,, J. Lond. Math. Soc., 12 (1937), 18. doi: 10.1112/jlms/s1-12.45.18.

[8]

C. Brown and L. Liebovitch, Fractal Analysis, in: Series 07-165: Quantitative Applications in the Social Sciences,, First ed., (2010).

[9]

C. Carathéodory, Über das lineare mass von punktmengen-eine verallgemeinerung das längenbegriffs,, Nach. Ges. Wiss. Göttingen, (1914), 406.

[10]

K. Falconer, Fractal Geometry. Mathematical Foundations and Applications,, John Wiley & Sons, (1990).

[11]

J. Feder, Fractals,, Plenum Press, (1988). doi: 10.1007/978-1-4899-2124-6.

[12]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures: A Hausdorff approach,, Topology Appl., 159 (2012), 1825. doi: 10.1016/j.topol.2011.04.023.

[13]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures,, Topology Appl., 163 (2014), 93. doi: 10.1016/j.topol.2013.10.010.

[14]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures: A Hausdorff approach revisited,, Journal of Mathematical Analysis and Applications, 409 (2014), 321. doi: 10.1016/j.jmaa.2013.07.011.

[15]

M. Fernández-Martínez, M. A. Sánchez-Granero and J. E. Trinidad Segovia, Fractal dimension for fractal structures: Applications to the domain of words,, Appl. Math. Comput., 219 (2012), 1193. doi: 10.1016/j.amc.2012.07.029.

[16]

M. Fernández-Martínez, M. A. Sánchez-Granero and J. E. Trinidad Segovia, Fractal Dimensions for Fractal Structures and Their Applications to Financial Markets,, Aracne, (2013).

[17]

M. Fernández-Martínez and M. A. Sánchez-Granero, How to calculate the Hausdorff dimension using fractal structures,, Appl. Math. Comput., 264 (2015), 116. doi: 10.1016/j.amc.2015.04.059.

[18]

F. Hausdorff, Dimension und äusseres mass,, Math. Ann., 79 (1919), 157.

[19]

J. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055.

[20]

B. B. Mandelbrot, Fractals: Form, Chance and Dimension,, W.H. Freeman & Company, (1977).

[21]

B. B. Mandelbrot, The Fractal Geometry of Nature,, W.H. Freeman & Company, (1982).

[22]

P. A. P. Moran, Additive functions of intervals and Hausdorff measure,, Proc. Camb. Phil. Soc., 42 (1946), 15. doi: 10.1017/S0305004100022684.

[23]

K. Morita, Completion of hyperspaces of compact subsets and topological completion of open-closed maps,, General Topology Appl., 4 (1974), 217. doi: 10.1016/0016-660X(74)90023-3.

[24]

L. Pontrjagin and L. Schnirelman, Sur une proprieté métrique de la dimension,, Ann. Math., 33 (1932), 156. doi: 10.2307/1968109.

[25]

M. A. Sánchez-Granero, Fractal structures,, in Asymmetric Topology and its Applications, (2011), 211.

[26]

A. Schief, Separation properties for self-similar sets,, Proc. Amer. Math. Soc., 122 (1994), 111. doi: 10.1090/S0002-9939-1994-1191872-1.

show all references

References:
[1]

F. G. Arenas and M. A. Sánchez-Granero, A characterization of non-archimedeanly quasimetrizable spaces,, Rend. Istit. Mat. Univ. Trieste Suppl., 30 (1999), 21.

[2]

F. G. Arenas and M. A. Sánchez-Granero, A new approach to metrization,, Topology Appl., 123 (2002), 15. doi: 10.1016/S0166-8641(01)00165-1.

[3]

F. G. Arenas and M. A. Sánchez-Granero, A new metrization theorem,, Boll. Unione Mat. Ital. (8), 5 (2002), 109.

[4]

F. G. Arenas and M. A. Sańchez-Granero, A characterization of self-similar symbolic spaces,, Mediterr. J. Math., 9 (2012), 709. doi: 10.1007/s00009-011-0146-4.

[5]

C. Bandt and T. Retta, Topological spaces admitting a unique fractal structure,, Fund. Math., 141 (1992), 257.

[6]

A. S. Besicovitch, Sets of fractional dimensions IV: On rational approximation to real numbers,, J. Lond. Math. Soc., 9 (1934), 126. doi: 10.1112/jlms/s1-9.2.126.

[7]

A. S. Besicovitch and H. D. Ursell, Sets of fractional dimensions V: On dimensional numbers of some continuous curves,, J. Lond. Math. Soc., 12 (1937), 18. doi: 10.1112/jlms/s1-12.45.18.

[8]

C. Brown and L. Liebovitch, Fractal Analysis, in: Series 07-165: Quantitative Applications in the Social Sciences,, First ed., (2010).

[9]

C. Carathéodory, Über das lineare mass von punktmengen-eine verallgemeinerung das längenbegriffs,, Nach. Ges. Wiss. Göttingen, (1914), 406.

[10]

K. Falconer, Fractal Geometry. Mathematical Foundations and Applications,, John Wiley & Sons, (1990).

[11]

J. Feder, Fractals,, Plenum Press, (1988). doi: 10.1007/978-1-4899-2124-6.

[12]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures: A Hausdorff approach,, Topology Appl., 159 (2012), 1825. doi: 10.1016/j.topol.2011.04.023.

[13]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures,, Topology Appl., 163 (2014), 93. doi: 10.1016/j.topol.2013.10.010.

[14]

M. Fernández-Martínez and M. A. Sánchez-Granero, Fractal dimension for fractal structures: A Hausdorff approach revisited,, Journal of Mathematical Analysis and Applications, 409 (2014), 321. doi: 10.1016/j.jmaa.2013.07.011.

[15]

M. Fernández-Martínez, M. A. Sánchez-Granero and J. E. Trinidad Segovia, Fractal dimension for fractal structures: Applications to the domain of words,, Appl. Math. Comput., 219 (2012), 1193. doi: 10.1016/j.amc.2012.07.029.

[16]

M. Fernández-Martínez, M. A. Sánchez-Granero and J. E. Trinidad Segovia, Fractal Dimensions for Fractal Structures and Their Applications to Financial Markets,, Aracne, (2013).

[17]

M. Fernández-Martínez and M. A. Sánchez-Granero, How to calculate the Hausdorff dimension using fractal structures,, Appl. Math. Comput., 264 (2015), 116. doi: 10.1016/j.amc.2015.04.059.

[18]

F. Hausdorff, Dimension und äusseres mass,, Math. Ann., 79 (1919), 157.

[19]

J. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713. doi: 10.1512/iumj.1981.30.30055.

[20]

B. B. Mandelbrot, Fractals: Form, Chance and Dimension,, W.H. Freeman & Company, (1977).

[21]

B. B. Mandelbrot, The Fractal Geometry of Nature,, W.H. Freeman & Company, (1982).

[22]

P. A. P. Moran, Additive functions of intervals and Hausdorff measure,, Proc. Camb. Phil. Soc., 42 (1946), 15. doi: 10.1017/S0305004100022684.

[23]

K. Morita, Completion of hyperspaces of compact subsets and topological completion of open-closed maps,, General Topology Appl., 4 (1974), 217. doi: 10.1016/0016-660X(74)90023-3.

[24]

L. Pontrjagin and L. Schnirelman, Sur une proprieté métrique de la dimension,, Ann. Math., 33 (1932), 156. doi: 10.2307/1968109.

[25]

M. A. Sánchez-Granero, Fractal structures,, in Asymmetric Topology and its Applications, (2011), 211.

[26]

A. Schief, Separation properties for self-similar sets,, Proc. Amer. Math. Soc., 122 (1994), 111. doi: 10.1090/S0002-9939-1994-1191872-1.

[1]

Raffaela Capitanelli, Maria Agostina Vivaldi. Uniform weighted estimates on pre-fractal domains. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1969-1985. doi: 10.3934/dcdsb.2014.19.1969

[2]

Michael L. Frankel, Victor Roytburd. Fractal dimension of attractors for a Stefan problem. Conference Publications, 2003, 2003 (Special) : 281-287. doi: 10.3934/proc.2003.2003.281

[3]

Joseph Squillace. Estimating the fractal dimension of sets determined by nonergodic parameters. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5843-5859. doi: 10.3934/dcds.2017254

[4]

Shengfan Zhou, Min Zhao. Fractal dimension of random attractor for stochastic non-autonomous damped wave equation with linear multiplicative white noise. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2887-2914. doi: 10.3934/dcds.2016.36.2887

[5]

V. V. Chepyzhov, A. A. Ilyin. On the fractal dimension of invariant sets: Applications to Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 117-135. doi: 10.3934/dcds.2004.10.117

[6]

Manuel Fernández-Martínez. Theoretical properties of fractal dimensions for fractal structures. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1113-1128. doi: 10.3934/dcdss.2015.8.1113

[7]

Uta Renata Freiberg. Einstein relation on fractal objects. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 509-525. doi: 10.3934/dcdsb.2012.17.509

[8]

Umberto Mosco, Maria Agostina Vivaldi. Vanishing viscosity for fractal sets. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1207-1235. doi: 10.3934/dcds.2010.28.1207

[9]

María Anguiano, Alain Haraux. The $\varepsilon$-entropy of some infinite dimensional compact ellipsoids and fractal dimension of attractors. Evolution Equations & Control Theory, 2017, 6 (3) : 345-356. doi: 10.3934/eect.2017018

[10]

Palle E. T. Jorgensen and Steen Pedersen. Orthogonal harmonic analysis of fractal measures. Electronic Research Announcements, 1998, 4: 35-42.

[11]

Thomas Jordan, Mark Pollicott. The Hausdorff dimension of measures for iterated function systems which contract on average. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 235-246. doi: 10.3934/dcds.2008.22.235

[12]

Michael Hochman. Lectures on dynamics, fractal geometry, and metric number theory. Journal of Modern Dynamics, 2014, 8 (3&4) : 437-497. doi: 10.3934/jmd.2014.8.437

[13]

Alexander Plakhov, Vera Roshchina. Fractal bodies invisible in 2 and 3 directions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1615-1631. doi: 10.3934/dcds.2013.33.1615

[14]

Eugen Mihailescu. Equilibrium measures, prehistories distributions and fractal dimensions for endomorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2485-2502. doi: 10.3934/dcds.2012.32.2485

[15]

Thierry Coulbois. Fractal trees for irreducible automorphisms of free groups. Journal of Modern Dynamics, 2010, 4 (2) : 359-391. doi: 10.3934/jmd.2010.4.359

[16]

Robert S. Strichartz. A fractal quantum mechanical model with Coulomb potential. Communications on Pure & Applied Analysis, 2009, 8 (2) : 743-755. doi: 10.3934/cpaa.2009.8.743

[17]

Michel L. Lapidus, Goran Radunović, Darko Žubrinić. Fractal tube formulas and a Minkowski measurability criterion for compact subsets of Euclidean spaces. Discrete & Continuous Dynamical Systems - S, 2019, 12 (1) : 105-117. doi: 10.3934/dcdss.2019007

[18]

Simone Creo, Maria Rosaria Lancia, Alejandro Vélez-Santiago, Paola Vernole. Approximation of a nonlinear fractal energy functional on varying Hilbert spaces. Communications on Pure & Applied Analysis, 2018, 17 (2) : 647-669. doi: 10.3934/cpaa.2018035

[19]

Fengbai Li, Feng Rong. Decay of solutions to fractal parabolic conservation laws with large initial data. Communications on Pure & Applied Analysis, 2013, 12 (2) : 973-984. doi: 10.3934/cpaa.2013.12.973

[20]

S. Aaron, Z. Conn, Robert S. Strichartz, H. Yu. Hodge-de Rham theory on fractal graphs and fractals. Communications on Pure & Applied Analysis, 2014, 13 (2) : 903-928. doi: 10.3934/cpaa.2014.13.903

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (0)

[Back to Top]